I started having symptoms about three weeks ago after taking latuda for about 2 weeks, but wondering if the tongue rolling around my teeth and protruding is from taking zyprexa off and on for about 4 years. wondering if td can go away on it's own or if it's irreversible
Hello, sounds as if you are very, very in tune to your body! Many times tardive dyskinesia can be reversed with medication adjustment or additional medication to control those symptoms. PLEASE, PLEASE call your prescriber in the morning or ASAP. This is nothing to play around with or just give it time to subside (usually, it doesn'). You may want to ask you prescriber about Vitamin E. Some Psychiatrists or primary providers believe it may protect from side-effects and adverse events such as this. I hope this helps; please contact your provider as there are interventions which can suspend this phenomena. Best Regards!
I have TD also. Had it for close to one year. My mouth moves constantly, my tongue moves all the time as do my feet. My neurologist put me on xylozene. I am going to him tomorrow. He needs to up the dose. I started with .125 then went to .25. It is Very Expensive. The xylozine company called me to see if I could afford it. I told them no even though I didn't know the price of it so they gave it to me for free. The Dr gave me a script the next time I went to him for the genetic one. $300 a month. I called my Dr and he wrote out another script for the real one and he put No Substitutions. So I'm getting it for free. The meds helped it get better. But I guess once my system was used to it the movements came back. He told me that if he had to up it again I will need a blood test first.
Please God, get off of this medication as soon as possible. Wean off if you can. I have drug induced tardive dyskinesia/dystonia. It's permanent and irreversible. It's a terrible disorder to live with. I have had it for 2 years now.
I got TD after taking Latuda for 8 days. I never had any trouble before with many different anti-depressants or anti-psychotics. Stay away from latuda.
I took Latuda for approx 4 months and developed irreversable TD. Tongue rolling, lip pursing and some sort of sucking motions. It has been 2 years now and it has messed up my oral health. Beware!
I also developed TD as a result of taking Latuda, after being misdiagnosed as bipolar. I was on 80 mg for approximately 6 months, and have since stopped taking the drug given the misdiagnosis, but the symptoms have continued for the three weeks I've been off Latuda. I have constant mouth movements... my tongue moving around my mouth, lip smacking, as well as my right leg being in constant movement. I would definitely recommend going off the Latuda if you can, lest your symptoms worsen, although be aware that this may not cause them to go away. I am visiting a psych tomorrow to see what kind of treatments I can get for this.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Apr 2018 • 5 answers
Updated 21 Feb 2019 • 15 answers
Updated 22 Jun 2017 • 4 answers
Updated 27 Nov 2015 • 1 answer
Updated 8 Dec 2017 • 2 answers